Transitions from localization to nonlocalization in strongly nonlinear damped oscillators

Oleg Gendelman, Alexander F. Vakakis

Research output: Contribution to journalArticlepeer-review

Abstract

We present an analysis to study transition from localization to nonlocalization due to damping in a strongly nonlinear oscillator. This is performed by computing separate analytical approximations for the early (localized) and late (nonlocalized) response of the system, and then matching these approximations at a transition point. Satisfactory agreement between the theoretical results and those derived by direct numerical integrations of the equations of motion is noted. Due to the structure of the localized modes of the system under consideration, this analysis can be viewed as a passage through bifurcation study.

Original languageEnglish (US)
Pages (from-to)1535-1542
Number of pages8
JournalChaos, solitons and fractals
Volume11
Issue number10
DOIs
StatePublished - Aug 2000

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematics(all)
  • Physics and Astronomy(all)
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Transitions from localization to nonlocalization in strongly nonlinear damped oscillators'. Together they form a unique fingerprint.

Cite this